MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACS¿ 7-COLOR SETUP BEADS 25 TESTS; FLOW CTYOMETRIC REAGENTS AND ACESSORIES

BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACS¿ 7-COLOR SETUP BEADS 25 TESTS; FLOW CTYOMETRIC REAGENTS AND ACESSORIES
Model Number 335775
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/23/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using bd facs¿ 7-color setup beads 25 tests bd 7 color setup beads don¿t have a line on the label.The following information was provided by the initial reporter it was reported by the customer that bd 7 color setup beads don¿t have a line on the label.
 
Additional Manufacturer Narrative
H.6 investigation summary scope of issue: the scope of issue is limited to part 335775 lot 85544.Problem statement: bd received customer complaint on 23 september 2022 that the tubes do not have fill lines.The customer discovered the problem on 23 september 2022.Every tube in part 335775 lot 85544 is affected: it includes a new label that does not have the required fill line.The customer is dissatisfied because they must measure 1 ml fluid instead of using the fill line.Manufacturing defect trend: there are no quality notifications (qn-zm) for material 335775 related to the reported issue.Date range (date opened to 12 months back) is from 23 september 2021 to 23 september 2022.Batch history record (bhr) review: bhr for part 335775 lot 85544 was reviewed.The tube labels were defective prior to release: they had no fill line.Pr081 rev.25 includes numerous samples of the tube label, all without the fill line.Lot 85544 is the first lot of part 335775 to use new tube label part and revision 23-7379-02, and the fill line is missing from the new tube label.The tube requires a fill line and the product design has that fill line on the tube label.Ms335775 rev.28 calls for tube labels 23-7379 not specifying revision, and records that labels 23-7379-02 batch 232074 were used.Complaint history review: there is 1 complaint for the reported issue in part 335775, it is in lot 85544, it is (b)(4) (this complaint).Date range is from (b)(6) 2021 to (b)(6) 2022.Retain sample analysis: a retain sample of one tube of part 335775 lot 85544 was inspected.The reported defect was present: the tube label had no fill line.Labeling /packaging review: part 335775 lot 85544 was reviewed.The materials did not meet the labeling / packaging specification.Capa 6315297was initiated.Returned sample analysis: return sample was not made available.Return sample is not requested because the complaint is confirmed in the customer provided photos and retain sample.Two photos clearly show a tube labeled as 7-color setup beads and having no fill line where that is required.Risk review: risk management file, failure mode effects analysis, fmea facs 7 clr setup beads, 335775fmea rev.03 was reviewed.Risk mitigation is sufficient.Hazard(s) identified? yes.Hazard #: 5.2.1 hazard : fill line not in correct spot cause: manufacturing issues harmful effects: volume wrong, event rate too high or low residual severity: 5 residual probability: 2 residual risk index: 60.Investigation result / analysis: part 335775 lot 85544 has a new tube label part and revision 23-7379-02 with no fill line, although the fill line is required.The online instructions for use, part and revision 23-7387-06, instruct the user to add diluent up to the fill line on the tube, reinforcing the current requirement for a fill line.The current failure mode effects analysis, 335775fmea rev.C, refers to the fill line.The artwork in sap for tube label part and revision 23-7379-02 has no fill line, whereas the previous revision 23-7379-01 had a fill line.Potential causes: based on the investigation result, the root cause is release of a new revision of tube label that lacks the required fill line, which was present on the previous label.Conclusion: based on the investigation result, complaint is confirmed.Capa 6315297 was initiated to address the potential cause and corrective action.H3 other text : see h.10.
 
Event or Problem Description

Brand Name
BD FACS¿ 7-COLOR SETUP BEADS 25 TESTS
Common Device Name
FLOW CTYOMETRIC REAGENTS AND ACESSORIES
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer (Section G)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15536667
Report Number2916837-2022-00275
Device Sequence Number17910774
Product Code GKZ
UDI-Device Identifier00382903357758
UDI-Public00382903357758
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K141468
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2023
Device Model Number335775
Device Catalogue Number335775
Device Lot Number85544
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2022
Supplement Date Received by Manufacturer03/30/2023
Initial Report FDA Received Date10/04/2022
Supplement Report FDA Received Date04/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/09/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown